Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Timing of medication is off
Jan 27, 2004

Hi,i started taking medication 5/03 cd4 324 and vl240000 and was undetectable 9/03 and cd4-650.ive been undetectable sense than.. I started with trizivir viread and viramune but the doctor took away the viread and the last 3 lab tests he only took the viral load and that was a total of about 3 1/2 months.do you think the cd4 changes much?I exercise alot and eat relatively good,but getting to the original ? i have over sleep a few times and have been off by 20-40 minutes and than take it 20-40 mins later in the evening but its always been 12 hrs apart.Do you think if the timing is off by that much i will create a resistance? And is that a good cocktail in your opinion for long term use? Will it create liver or heart problems? Thank you very much for all the advise its very helpful.

Response from Dr. Henry

Ocasional doses of Trizivir taken a few hours early or late rarely result in the development of resistance (as opposed to missing doses entirely). The nevirapine, 3TC and abacavir all have fairly long half-lives within cells so that there is a cushion for some variation in timing. I doubt that you will have a problem with the situation you outline. I think that your doc is on target continuing Trizivir + one other drug to maximize long-term control of your HIV infection. KH



Previous
AZT worries
Next
Kaletra/Salvage Therapy Side Effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement